Alert archive / Texas / Winter Storm Warnings in 2015

Winter Storm Warning 4, NWS Midland/Odessa, TX

January 1, 2015Eddy County, Lea County, New Mexico; 6 counties in Texas

NWS Midland/Odessa, TX issued this winter storm warning at Jan 1, 2015, 8:14 PM MST for Eddy County, Lea County, New Mexico; 6 counties in Texas. It was in force for 33 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 1, 2015, 8:14 PM MST (03:14 UTC)
Expired
Jan 3, 2015, 5:00 AM MST
In force
33 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 85 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 7:54 AM MSTFREEZING RAIN 0.1Lamesa, TXPRECIPITATION WAS FREEZING RAIN WITH ICE ACCUMULATION
Jan 2, 8:00 AM MSTFREEZING RAIN 0.5Queen, NMPRECIPITATION HAS BEEN LIGHT FREEZING DRIZZLE AND FOG WITH ICE ACCUMULATION ABOVE 6000 FEET BETWEEN A HALF INCH TO AN INCH.
Jan 2, 8:05 AM MSTFREEZING RAIN 0.1Andrews, TXPRECIPITATION WAS A MIX OF FREEZING RAIN AND SLEET.
Jan 2, 1:00 PM MSTICE STORMSeminole, TXPOWER OUTAGE TO MORE THAN 1000 METERS IN SEMINOLE AREA DUE TO POWER LINES DOWNED BY ICE ACCUMULATION.
Jan 2, 1:00 PM MSTSNOW 2Artesia, NMAN INCH OF SNOW FALLEN IN LAST HOUR. ROADS EXTREMELY ICY.
Jan 2, 7:30 PM MSTHEAVY SNOW 4Carlsbad, NM
Jan 2, 7:30 PM MSTHEAVY SNOW 4Queen, NM
Jan 2, 7:30 PM MSTHEAVY SNOW 4Seven Rivers, NM
Jan 2, 7:30 PM MSTHEAVY SNOW 5.5Artesia, NM5 TO 5.5 INCHES OF SNOW IN ARTESIA.
Jan 2, 7:30 PM MSTHEAVY SNOW 6.56 N Artesia, NM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS44 KMAF 020314
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
914 PM CST THU JAN 1 2015

...A WINTER STORM WARNING IS IN EFFECT UNTIL 6 AM CST /5 AM MST
SATURDAY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO EXCEPT FOR THE
RIO GRANDE VALLEY...

.A VERY COLD AIRMASS WILL REMAIN IN PLACE THROUGH FRIDAY NIGHT.
FREEZING DRIZZLE WILL CONTINUE THROUGH THE EVENING HOURS. MORE
SIGNIFICANT FREEZING RAIN...POSSIBLY MIXED WITH SLEET...WILL
DEVELOP OVER THE AREA AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH
FRIDAY MORNING. TEMPERATURES MIGHT BRIEFLY GO ABOVE FREEZING EARLY
FRIDAY AFTERNOON...BUT WILL DROP BELOW FREEZING BY LATE AFTERNOON.
THE PRECIPITATION WILL POSSIBLY CHANGE TO ALL SNOW FRIDAY EVENING
BEFORE ENDING LATE FRIDAY NIGHT. ANY ADDITIONAL PRECIPITATION
WILL ONLY ADD TO ONGOING TRAVEL PROBLEMS. 

NMZ027>029-033-034-TXZ045>047-050-057-059-060-258-021200-
/O.UPG.KMAF.WW.Y.0010.000000T0000Z-150102T1800Z/
/O.EXB.KMAF.WS.W.0004.000000T0000Z-150103T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-ANDREWS-VAN HORN AND HIGHWAY 54 CORRIDOR-LOVING-
WINKLER-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...VAN HORN...MENTONE...
RED BLUFF LAKE...KERMIT...GUADALUPE MOUNTAINS NP...PINE SPRINGS
914 PM CST THU JAN 1 2015 /814 PM MST THU JAN 1 2015/

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
WINTER STORM WARNING FOR MAINLY FREEZING RAIN AND SLEET...WHICH
IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ SATURDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT.

* EVENT...WINTRY MIX OF FREEZING RAIN AND SLEET. SNOW POSSIBLE
  FRIDAY NIGHT.

* TIMING...NOW THROUGH FRIDAY NIGHT.

* ICE ACCUMULATIONS...UP TO 0.20 INCHES.

* SNOW ACCUMULATION...1 TO 2 INCHES POSSIBLE FRIDAY NIGHT.

* IMPACTS...VERY ICY AND SNOW PACKED ROADS...SIDEWALKS...AND OTHER
  EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS ACROSS
  THE AREA. SOME ROADS COULD BECOME IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ARE FORECAST
THAT WILL CONTINUE MAKE TRAVEL EXTREMELY DANGEROUS. SOME ROADS MAY
BECOME IMPASSABLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

TXZ048-051>053-058-061>063-067>070-074-075-080>082-021200-
/O.EXT.KMAF.WS.W.0004.000000T0000Z-150103T1200Z/
SCURRY-MARTIN-HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-
ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-BIG BEND AREA-
TERRELL-
INCLUDING THE CITIES OF...SNYDER...STANTON...BIG SPRING...
COLORADO CITY...PECOS...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...MARFA...BIG BEND NP...MARATHON...
SANDERSON
914 PM CST THU JAN 1 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 AM CST SATURDAY...

* EVENT...WINTRY MIX OF FREEZING RAIN...AND SLEET. SNOW POSSIBLE
  FRIDAY NIGHT.

* TIMING...NOW THROUGH FRIDAY NIGHT.

* ICE ACCUMULATIONS...HIGHEST ACCUMULATIONS OF 0.25-0.50 INCHES
  EXPECTED OVER THE EASTERN PERMIAN BASIN. LOWER AMOUNTS ELSEWHERE
  HOWEVER LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE.

* SNOW ACCUMULATIONS...UP TO 1 INCH POSSIBLE FRIDAY NIGHT.

* IMPACTS...VERY ICY AND SNOW PACKED ROADS...SIDEWALKS...AND OTHER
  EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS ACROSS
  THE AREA. SOME ROADS COULD BECOME IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ARE FORECAST
THAT WILL CONTINUE MAKE TRAVEL EXTREMELY DANGEROUS. SOME ROADS MAY
BECOME IMPASSABLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

STROBIN
2 follow-up statements
113 
WWUS44 KMAF 021016
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
416 AM CST FRI JAN 2 2015

...A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST
SATURDAY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO EXCEPT FOR THE
RIO GRANDE VALLEY...

.POTENTIAL FOR A SIGNIFICANT ICE EVENT TODAY. WITH SUB FREEZING
TEMPERATURES OVER MOST OF THE REGION THIS MORNING ANY ADDITIONAL
PRECIPITATION WILL ONLY ADD TO ONGOING TRAVEL PROBLEMS. HEAVIER
FREEZING RAIN...POSSIBLY MIXED WITH SLEET OR SNOW... WILL MOVE
ACROSS THE AREA TODAY AND TONIGHT. TEMPERATURES GENERALLY ALONG
AND NORTH OF A VAN HORN TO FORT STOCKTON LINE WILL REMAIN BELOW
FREEZING ALL DAY. EXPECT TO SEE SNOW DEVELOP ACROSS SOUTHEAST NEW
MEXICO DURING THE AFTERNOON OR EVENING SPREADING INTO SURROUNDING
AREAS.

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
080>082-258-022200-
/O.CON.KMAF.WS.W.0004.000000T0000Z-150103T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
416 AM CST FRI JAN 2 2015 /316 AM MST FRI JAN 2 2015/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ SATURDAY...

* EVENT...WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW.

* TIMING...TODAY AND TONIGHT.

* ICE ACCUMULATIONS...HIGHEST ACCUMULATIONS OF 0.25 INCH OR MORE
  EXPECTED OVER THE EASTERN PERMIAN BASIN. WIDESPREAD ACCUMULATIONS
  OF A TENTH TO A QUARTER INCH.

* SNOW ACCUMULATIONS...1 TO 2 INCHES ACROSS SOUTHEASTERN NEW
  MEXICO WITH UP TO 1 INCH ELSEWHERE.

* IMPACTS...VERY ICY AND SNOW PACKED ROADS...SIDEWALKS...AND 
  OTHER EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS 
  ACROSS THE AREA. SOME ROADS COULD BECOME IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ARE FORECAST
THAT WILL CONTINUE MAKE TRAVEL EXTREMELY DANGEROUS. SOME ROADS
MAY BECOME IMPASSABLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
707 
WWUS44 KMAF 022044
WSWMAF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
244 PM CST FRI JAN 2 2015

...A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST SATURDAY FOR WEST TEXAS AND SOUTHEAST NEW MEXICO EXCEPT FOR
THE RIO GRANDE VALLEY...

.THE POTENTIAL FOR SIGNIFICANT SNOW AND ICE ACCUMULATIONS WILL
CONTINUE THROUGH TONIGHT AS A POTENT UPPER LEVEL STORM SYSTEM
MOVES OVER THE REGION. WITH NEAR TO BELOW FREEZING TEMPERATURES
OVER MOST OF THE REGION TODAY AND TONIGHT...ANY ADDITIONAL
PRECIPITATION WILL ONLY ADD TO ONGOING TRAVEL PROBLEMS. 
FREEZING RAIN WILL AFFECT THE EASTERN PERMIAN BASIN...PERHAPS WITH
A LITTLE SNOW AND SLEET MIXED IN. BUT SNOWFALL OF 3 TO 5 INCHES
WILL BE POSSIBLE OVER THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW
MEXICO PLAINS...WITH 1 TO 3 INCHES OF SNOW ACROSS THE UPPER TRANS
PECOS AND NORTHERN PERMIAN BASIN. 

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
080>082-258-031200-
/O.CON.KMAF.WS.W.0004.000000T0000Z-150103T1200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON...
BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY...
MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE...
FORT DAVIS...FORT STOCKTON...MARFA...BIG BEND NP...MARATHON...
SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS
244 PM CST FRI JAN 2 2015 /144 PM MST FRI JAN 2 2015/

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ SATURDAY...

* EVENT...WINTRY MIX OF FREEZING RAIN...SLEET AND SNOW.

* TIMING...THIS AFTERNOON AND TONIGHT.

* ICE ACCUMULATIONS...HIGHEST ACCUMULATIONS OF 0.25 INCH EXPECTED
  OVER THE EASTERN PERMIAN BASIN. WIDESPREAD ACCUMULATIONS OF A
  TENTH TO A QUARTER INCH.

* SNOW ACCUMULATIONS...3 TO 5 INCHES ACROSS THE GUADALUPE
  MOUNTAINS AND SOUTHEAST NEW MEXICO...WITH 1 TO 3 INCHES IN THE
  DAVIS MOUNTAINS...UPPER TRANS PECOS AND NORTHERN PERMIAN BASIN.

* IMPACTS...VERY ICY AND SNOW PACKED ROADS...SIDEWALKS...AND 
  OTHER EXPOSED SURFACES. EXTREMELY DANGEROUS TRAVEL CONDITIONS 
  ACROSS THE AREA. SOME ROADS COULD BECOME IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE ARE FORECAST
THAT WILL CONTINUE MAKE TRAVEL EXTREMELY DANGEROUS. SOME ROADS
MAY BECOME IMPASSABLE. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 1, 5:05 PM MST, 3 hours 9 minutes earlier.

Area forecast discussion, Jan 1, 5:05 PM MST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CST Thu Jan 1 2015

.DISCUSSION...

Please see the 02/00Z aviation forecast discussion below. Happy
New Year!

&&

.AVIATION...

Expect deteriorating aviation conditions overnight as a potent
winter storm system takes aim on west Texas and southeastern New
Mexico. Look for widespread LIFR conditions with a mix of freezing
drizzle, freezing rain, and at times mixed with sleet beginning
late tonight. KMAF, KINK, KPEQ, and KFST have the best chances of
seeing accumulating ice overnight before transitioning into a
wintry mix tomorrow. Freezing drizzle with a transition over to
snow looks to be the best bet at KHOB and KCNM. In any event, this
winter storm will have significant impacts on both GA and
commercial operations through the next 24 hours.

&&

.PREV DISCUSSION... /ISSUED 302 PM CST Thu Jan 1 2015/

DISCUSSION...
The main focus for this forecast package continues to be the winter
weather threat through Saturday morning. Not going to see much
more warming today with areas north of I-10 still well below
freezing under a thick blanket of clouds this afternoon. Not a
whole lot of melting going on today and anything that does melt
will surely refreeze tonight. Seeing a short lull in precip today
with some brief mid level drying across the area. An upper low,
centered over AZ, will slowly move east tonight and tomorrow while
a shortwave rounds the southern periphery of the low. Upper level
forcing for ascent will begin to increase late tonight/early
Friday morning as the disturbance approaches, increasing precip
chances once again. Highest chances will be across southeast half
of the CWA with forecast soundings generally suggesting freezing
rain with maybe some ice pellets across this area. Could see an
additional 0.1-0.2 inches of ice across eastern Permian
Basin/Lower Trans Pecos regions tonight through noon Friday. Will
continue to cover these zones with a Winter Storm Warning through
the morning hours. A Winter Weather Advisory will continue for
locations north of I-20. Precip chances increase Friday however
temperatures look to warm above freezing at several places by mid
afternoon. Not sure its going to be enough to put a stop to wintry
precip so continued a wintry mix for all but the Big Bend and
Lower Trans Pecos.

Greatest upper forcing arrives Friday night with upper
moisture/cooling aloft increasing, supporting a short window of
all snow late Friday night/early Saturday morning. There are
minor differences in the model data, putting highest snow
accumulations falling over slightly different areas. For now, will
continue a chance for all snow across SE NM and Guadalupes then a
rain/snow mix Trans Pecos and Permian Basin. Other areas to the
south will likely see a mixed bag of rain and wintry precip. Areas
along and north of a Van Horn to Pecos to Snyder line may receive
up to an inch of snow, although adjustments to the snow line/amounts
may be needed in future forecasts. Areas across the Big Bend will
likely just see rain although a few flurries could be mixed in
there.

Conditions warm up significantly (40s and 50s) Saturday with strong
subsidence in the wake of the exiting upper low and strong westerly
winds at the surface by the afternoon. A dry cold front Sunday will
knock temperatures back down to the upper 30s and low 40s however
south winds return Monday and highs rebound into the upper 40s to
mid 50s (although still below normal) for the beginning of the
week. Otherwise, conditions look to remain dry beyond Saturday
morning.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER WEATHER ADVISORY until 11 AM MST Friday FOR THE FOLLOWING
     ZONES... Central Lea County...Eddy County Plains...
     Guadalupe Mountains of Eddy County...Northern Lea County...
     Southern Lea County.

TX...WINTER STORM WARNING until Noon CST Friday FOR THE FOLLOWING
     ZONES... Big Bend Area...Crane...Davis/Apache Mountains
     Area...Ector...Glasscock...Howard...Marfa Plateau...
     Martin...Midland...Mitchell...Pecos...Reagan...Reeves
     County and Upper Trans Pecos...Scurry...Terrell...Upton...
     Ward.

     WINTER WEATHER ADVISORY until Noon CST /11 AM MST/ Friday FOR
     THE FOLLOWING ZONES... Andrews...Borden...Dawson...Gaines...
     Guadalupe Mountains...Loving...Van Horn and Highway 54
     Corridor...Winkler.

&&

70

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jan 1, 1:32 PM MST, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
232 PM CST THU JAN 1 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-022045-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
232 PM CST THU JAN 1 2015 /132 PM MST THU JAN 1 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ARCTIC AIRMASS WILL CONTINUE TO AFFECT THE REGION WITH WINTRY
PRECIPITATION EXPECTED TO OVERSPREAD MOST OF THE AREA TONIGHT.
FREEZING RAIN AND SLEET WILL BE POSSIBLE, WITH SNOW MIXED IN OVER
THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS.

A WINTER STORM WARNING HAS BEEN EXTENDED THROUGH TONIGHT FOR
LOCATIONS ALONG AND SOUTH OF INTERSTATE 20 FOR ADDITIONAL ICE AND
SLEET ACCUMULATIONS.  A WINTER WEATHER ADVISORY WILL BE IN EFFECT
OVERNIGHT ALONG AND NORTH OF INTERSTATE 20 FOR LESSER ICE AND SLEET
ACCUMULATIONS, ALONG WITH LIGHT SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A WINTER STORM WARNING WILL CONTINUE UNTIL NOON CST FRIDAY ALONG AND
NORTH OF INTERSTATE 20 FOR A MIX OF FREEZING RAIN AND SLEET, WHILE
TO THE NORTH OF INTERSTATE 20 A WINTER WEATHER ADVISORY WILL BE IN
EFFECT UNTIL 11 AM MST FOR A MIX OF FREEZING RAIN, SLEET AND SNOW.

WINTRY PRECIPITATION COULD AFFECT MUCH OF THE AREA AGAIN FRIDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 10:59 AM MSTAreal Flood AdvisoryMAFEctor, Midland3 hr
Jan 2, 3:12 PM MSTAreal Flood AdvisoryMAFEctor3 hr

Nearby

Winter Storm Warnings in Texas, 2015Winter Storm Warnings in New Mexico, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.